MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE FAVORED C/C MINIPOLY SCREW 3.5 X 3.5 X 14MM (SUMT); ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY-SYNTHES SPINE FAVORED C/C MINIPOLY SCREW 3.5 X 3.5 X 14MM (SUMT); ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 188318314
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, surgery was performed using the mountaineer system.The fixed area was c3 ¿ t2.During the surgery, when the surgeon inserted the following screw to c3 (right), he noticed that the collet was dropped off.- favored angle screw 3.5 x 14 (part#: 188318314, lot#: armfv7).He did not pull out the driver smoothly, he tried to pull in and out the driver a couple of times.But he did not understand why this issue happened.He dealt with this event by replacing the screw in question with a new one.The surgery was successfully completed without any delay, and here was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the inner saddle was dislodged from the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be positively determined.However, the observed damage suggests that unanticipated high amounts of force was placed on the tulip during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FAVORED C/C MINIPOLY SCREW 3.5 X 3.5 X 14MM (SUMT)
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6821188
Report Number1526439-2017-10700
Device Sequence Number1511236
Product Code MNI
UDI-Device Identifier10705034157184
UDI-Public(01)10705034157184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number188318314
Device Catalogue Number188318314
Device Lot NumberARMFV7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/08/2017
Patient Sequence Number1